Forum Replies Created

Viewing 15 posts - 1 through 15 (of 20 total)
  • Author
    Posts
  • in reply to: QUESTION ON CA-19-9 LEVELS #15707
    kris1214
    Participant

    Hi Mary and Jeff,

    Thanks for responding.

    He was in the hospital the middle of April for severe diarrhea, temp. of 102.9 and extremely low white blood counts. They said it was solely due to the high dose of the Xeloda he was on. They have cut the Xeloda by 50% and the Taxol and Carboplatin by 25%.

    I don’t know if I have mentioned this before but Dr. Saab has said that the cancer can even grow up to 20% for this trial (trial at Ohio State) to be considered “effective.” They said they hope for it to stay stable instead of grow obviously, but I was shocked that it could grow and they still would consider it “working”

    Thanks for the input.
    Kris

    kris1214
    Participant

    Hi David,

    My husband is on a trial at Ohio State of Taxol, Carboplatin and Xeloda. After his first dose, we have figured out the Carbo pretty much knocked him out for 2 days after. Didn’t want to eat, drink and pretty much slept for 2 days. (they have since cut the dose and he did fine the second time around)

    Anyway, he’s done really well on these three drugs since all the dosages have been cut. The Taxol has the side effect of hair loss which happened to him and supposed to have basically muscle/joint aches or pain which he hasn’t had. The Carbo is was makes him a little more tired and causes him a little stomach upset for a few days but nothing bad at all. He takes the Taxol and Carbo on Day 1, then Day 8 and 15 he only gets the Taxol then a week off. (still on the Xeloda too)

    If I can help answer anything else about these drugs I would be happy to try. I wish your wife good luck in this fight we are all fighting here.

    God Bless,
    Kris

    in reply to: JITTERY AND RESTLESS??? #15613
    kris1214
    Participant

    Thanks Jeff and everyone – I am going to mention the Clonazepam on Thursday to the Dr. and see what he says. Our family Dr. (friend of ours) said for him to try a xanax but it put him right to sleep.

    I have restless leg syndrome myself so I can only imagine how it is driving him (and some of you out there) nuts to feel it kinda in his whole body. He says it’s not too bad laying down at night, it’s when he gets up in the morning and during the day is when it starts.

    Thanks again.
    Kris

    in reply to: JITTERY AND RESTLESS??? #15610
    kris1214
    Participant

    Hi – thanks for your replies. No, he isn’t on morphine. He has no symptoms from this cancer. No stents,etc….. just side effects from chemo. (yes, he’s been on chemo since the end of Feb.)

    He is kinda shaky too – like he’s having a little trouble writing too. He is taking Ambien at night so maybe that is having a rebound effect. It’s so hard to tell with all these meds. He just can’t seem to relax, just very “antsy” –

    Thanks for the info!
    Kris

    in reply to: TINGLING??????? Anyone else having this?? #15593
    kris1214
    Participant

    Hi Jeff, He doesn’t have a port – it is really strange. He says he definelty feels “something is going on” – of course, we hope it’s the chemo killing cancer cells! Thank you for trying to figure this out for us! Only time will tell – he gets a scan in the beginning of May to see if these two cycles of chemo have done anything.

    Keep being the inspiration that you are!!
    Kris

    in reply to: UPDATE ON HUSBAND #15565
    kris1214
    Participant

    Mary, I’m so glad for you and your husband. You guys are a real inspiration too.

    I wanted to tell you I did get your email. So sweet of you to write and check on us!

    Thanks for all the good thoughts.
    Kris

    in reply to: UPDATE ON HUSBAND #15563
    kris1214
    Participant

    Hi Jeff, Glad to hear you tolerated the Xeloda much better by cutting the dosage. That’s good to know. Hope the same happens for my husband.

    You are such an inspiration to so many of us on this board!!

    Take care.
    Kris

    in reply to: Oxaliplatin and pill form xeloda #15360
    kris1214
    Participant

    Jeff – that’s such good news – like Mary said, I have always felt like you are an inspiration to all of us!!
    Love and prayers to you,
    Kris

    in reply to: Husband starting chemo #15298
    kris1214
    Participant

    Jules, thanks for the suggestions. Where is your Dad being treated at and who was his surgeon?

    JeffG – I am so amazed by you – I tell my husband about you a lot and what you have gone though and are going through and the fact that you were diagnosed 8 years again is so inspiring. Thank you –

    Mary – They did give my husband Ativan – (I think that’s what it is along with the Companzine) They say it’s a mild sedative plus helps with nausea in chemo patients. I know they gave him Zofran at the hospital before the began chemo. I will get some of that too. He seems to get nauseated in the early evenings. He did eat better yesterday and actually ate two small bowls of potato soup today for lunch. He just looks weak and tired and I have never in my life seen him look weak and tired before. Thanks for all your advice.

    Have a question for everyone doing chemo – does your body learn to tolerate the chemo better after the first time or should I expect him to be like this every week? Monday seemed to be his worst day. Is that what I should expect every week? I didn’t know if your body kinda gets used to the chemo or not?

    Thanks everyone,
    Kris

    in reply to: Husband starting chemo #15293
    kris1214
    Participant

    Dear ukmember,

    I know doing nothing is an alternative but it isn’t to my husband. After we got the news of it spreading to the lymph system, that was the first thing I thought – that I didn’t want him doing chemo. I told him that too and his response was, “so, we aren’t even going to TRY??” He was shocked that I would suggest such a thing.

    Even today as he is so weak and tired, I am sitting there staring at him and he says he knows I am thinking that he shouldn’t be doing this. He said “how do we know anything unless we try?? Then we will always wonder……”

    I asked the chemo Dr. the day he suggested this trial what if we came in here and told him that we didnt’ want any treatment?? He said he would try to talk us out of it and that treatment is “totally reasonable” at this point. He said my husband is the perfect candidate for a tough treatment like this because he is young and strong.

    I have to say, all day today I am just thinking that I don’t want him doing this chemo but I realize I am thinking short term here because this is his first round of it and it’s just so incredibly hard watching him go through this.

    I know you can all understand that.

    Mary, he is on Compazine for the nausea. Does Zofran come in pill form or is it just through the IV?

    Thanks to all of you –
    Kris

    in reply to: Husband starting chemo #15289
    kris1214
    Participant

    Thank you Mary – I am trying to get him to eat but he is not interested. He had the chemo on Friday. Sat. and Sun. he was really, really, really tired……ate a little bit. He then got pretty nauseated all during the night last night. Not as bad this morning but couldn’t even eat a whole piece of toast. I have heard from one nurse that day 3 is the “bad” day and that is today but I have also heard that this can go on – (him feeling bad…) He gets chemo again on Fri. and I’m just worried he won’t be feeling good yet, then he has to start this all over again.

    This is so hard seeing this young guy going through this. I want to say it’s just not fair, but we all know this isn’t fair!!!!!!!!!

    Prayers to everyone,
    Kris

    in reply to: Husband starting chemo #15287
    kris1214
    Participant

    Thank you Sara – we all need it!

    in reply to: MD Anderson appt. for my husband #15163
    kris1214
    Participant

    Thank you Sara – do you have an experience with surgery at MD?

    in reply to: Fistulas/Drainage #14180
    kris1214
    Participant

    Dear Mary, What kinds of things have you heard about UPMC? (I assume that is Pittsburgh??) We are trying to get into MD Anderson to get my husband evaluated since OSU has backed out of doing surgery now. They want to try chemo and radiation first to try and shrink it.

    I have heard a few people mention UPMC and was just wondering what kind of reputation they have for livers?

    Any info would be appreciated. Thank you.
    Kris

    in reply to: Father diagnosed #15002
    kris1214
    Participant

    Dear A – Can I ask you how your Dad’s experience at MD Anderson was? We are trying to get my husband an appt. there. He is 41 and was just diagnosed in Dec. We have overnighted all this scans and results now I hear they have to “consult” about him and get back with us to see if they can help us? Is this how it went for you? If they feel they can help us, I guess that is when they give us an appointment?

    Sorry so many questions but all you members on this board have been invaluable to me. I hope your Dad has success on his treatment. I pray for all of us going through this horrible disease.

    Any info you can give me I would appreciate.
    Thank you.
    Kris

Viewing 15 posts - 1 through 15 (of 20 total)